Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada
Jan 24, 2012

I have been moved over to Truvada from AZT about six months ago. One of my friends have bone loss in his hips for this. My hips and shoulders joint as well as when I sit for a long time I can barley get up. Is this a bone loss problem?

Response from Mr. Vergel

You need to be seen by orthopedic physician to determine what your problem is. Six months of Truvada would not erode your bone density that fast. HIV itself can cause inflammatory responses that rob bones of calcium, but when people start HIV medications bone loss can worsen a bit but it seems that is most cases it stabilizes with time.

The only way to find out for sure if you have bone loss is by having your doctor order a DEXA scan for you. But your hip and shoulder pain may have nothing to do with loss of bone.

Nelson



Previous
fish
Next
Testosterone replacement for women?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement